MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RSINT25022UX
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the delivery system returned with numerous kinks along the hypotube.The transition tubing was kinked 2.1cm distal to the guidewire entry port.The distal shaft was kinked 8.3cm and 23.4cm distal to the guidewire entry port.The balloon returned partially inflated with balloon folds open.Residue was visible inside the balloon and inflation lumen.Negative prep was performed with no issues noted.The balloon inflated to nominal pressure (9atm) with no issues noted.There was no stretching visible to the inflation lumen.(b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use a resolute integrity drug-eluting stent to treat a mildly calcified and non -tortuous mid rca lesion.No issues were noted with the device packaging.The device was removed from the hoop/ tray and inspected with no issues noted.Right radial approach was used during the procedure.Prox rca was pre-dilated 4 times to a max of 13 atms with a balloon.During the procedure, the device did not pass through a previously deployed stent.No resistance was encountered during advancement or excessive force required.It was reported that the stent was prepped after crossing the lesion and inflated to 13atm.The physician could not visualize stent deployment under floro.It was as if the balloon had been inflated with air.It was reported that the balloon was inflated and residual air remained.It was reported that it felt as if there was an issue with the inflation lumen.No contrast could be seen in the balloon.The stent was under-deployed.Difficulty was encountered recrossing with another balloon.It was that the physician ended up getting the stent further expanded in the rca using very small balloons.Another stent was placed after the defective resolute stent.The indeflator used was successfully used with 2 other balloons prior to attempted stent deployment without issue.Physician also commented that the balloon was still partially inflated upon removal from guide.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6275507
Report Number9612164-2017-00071
Device Sequence Number18930826
Product Code NIQ
UDI-Device Identifier00643169037380
UDI-Public00643169037380
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2018
Device Catalogue NumberRSINT25022UX
Device Lot Number0008074703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2017
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by Manufacturer01/09/2017
Initial Report FDA Received Date01/25/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight113